Alert archive / Oklahoma / Wind Advisories in 2020

Wind Advisory 11, NWS Tulsa, OK

November 17, 20204 counties in Oklahoma

NWS Tulsa, OK issued this wind advisory at Nov 17, 2020, 6:32 PM CST for 4 counties in Oklahoma. It took effect at Nov 18, 2020, 10:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Nov 17, 2020, 6:32 PM CST (00:32 UTC)
In effect from
Nov 18, 2020, 10:00 AM CST
Expired
Nov 18, 2020, 6:00 PM CST
In force
8 hr
Issued by
NWS Tulsa, OK

Counties Craig County, OK, Nowata County, OK, Pawnee County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 59 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.5 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2020-11-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2020-11-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2458 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
361 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

768 
WWUS74 KTSA 180032
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
632 PM CST Tue Nov 17 2020

OKZ054-059-180845-
/O.NEW.KTSA.WI.Y.0011.201118T1700Z-201119T0000Z/
Osage-Pawnee-
Including the cities of Pawhuska and Pawnee
632 PM CST Tue Nov 17 2020

...WIND ADVISORY IN EFFECT FROM 11 AM TO 6 PM CST WEDNESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...Osage and Pawnee Counties.

* WHEN...From 11 AM to 6 PM CST Wednesday.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
4 follow-up statements
092 
WWUS74 KTSA 180836
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
236 AM CST Wed Nov 18 2020

OKZ055>057-181645-
/O.EXB.KTSA.WI.Y.0011.201118T1600Z-201119T0000Z/
Washington OK-Nowata-Craig-
Including the cities of Bartlesville, Nowata, and Vinita
236 AM CST Wed Nov 18 2020

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...Washington OK, Nowata and Craig Counties.

* WHEN...From 10 AM this morning to 6 PM CST this evening.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

OKZ054-059-181645-
/O.EXT.KTSA.WI.Y.0011.201118T1600Z-201119T0000Z/
Osage-Pawnee-
Including the cities of Pawhuska and Pawnee
236 AM CST Wed Nov 18 2020

...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 6 PM
CST THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...Osage and Pawnee Counties.

* WHEN...From 10 AM this morning to 6 PM CST this evening.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
942 
WWUS74 KTSA 181707
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
1107 AM CST Wed Nov 18 2020

OKZ054>057-059-190000-
/O.CON.KTSA.WI.Y.0011.000000T0000Z-201119T0000Z/
Osage-Washington OK-Nowata-Craig-Pawnee-
Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, 
and Pawnee
1107 AM CST Wed Nov 18 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...Osage, Pawnee, Washington OK, Nowata, and Craig Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving. Be alert to sudden
gusts of wind which may cause you to lose control of your 
vehicle. Extra attention should be given to cross winds and on 
bridges and overpasses.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
754 
WWUS74 KTSA 181954
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
154 PM CST Wed Nov 18 2020

OKZ054>057-059-190400-
/O.NEW.KTSA.WI.Y.0012.201119T1400Z-201120T0000Z/
/O.CON.KTSA.WI.Y.0011.000000T0000Z-201119T0000Z/
Osage-Washington OK-Nowata-Craig-Pawnee-
Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, 
and Pawnee
154 PM CST Wed Nov 18 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 8 AM TO 6 PM CST THURSDAY...

* WHAT...For the first Wind Advisory in effect until 6 pm
  this evening, south winds 20 to 30 mph with gusts up to 
  40 mph. For the second Wind Advisory in effect on Thursday, 
  south winds 15 to 25 mph with gusts up to 45 mph expected.

* WHERE...Osage, Washington OK, Nowata, Craig and Pawnee 
  Counties.

* WHEN...First Wind Advisory until 6 PM CST this evening. For 
  the second Wind Advisory, from 8 AM to 6 PM CST Thursday.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

ARZ001-002-010-011-OKZ058-060>063-067-190400-
/O.NEW.KTSA.WI.Y.0012.201119T1400Z-201120T0000Z/
Benton-Carroll-Washington AR-Madison-Ottawa-Tulsa-Rogers-Mayes-
Delaware-Wagoner-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Miami, 
Tulsa, Claremore, Pryor, Grove, Jay, and Wagoner
154 PM CST Wed Nov 18 2020

...WIND ADVISORY IN EFFECT FROM 8 AM TO 6 PM CST THURSDAY...

* WHAT...South winds 15 to 20 mph with gusts up to 40 mph 
  expected.

* WHERE...In Oklahoma, Ottawa, Tulsa, Rogers, Mayes, Delaware 
  and Wagoner Counties. In Arkansas, Benton, Carroll, Washington 
  AR and Madison Counties.

* WHEN...From 8 AM to 6 PM CST Thursday.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
125 
WWUS74 KTSA 190003
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
603 PM CST Wed Nov 18 2020

OKZ054>057-059-190815-
/O.EXP.KTSA.WI.Y.0011.000000T0000Z-201119T0000Z/
/O.CON.KTSA.WI.Y.0012.201119T1400Z-201120T0000Z/
Osage-Washington OK-Nowata-Craig-Pawnee-
Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, 
and Pawnee
603 PM CST Wed Nov 18 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 6 PM CST
THURSDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Osage, Washington OK, Nowata, Craig and Pawnee 
  Counties.

* WHEN...From 8 AM to 6 PM CST Thursday.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

ARZ001-002-010-011-OKZ058-060>063-067-190815-
/O.CON.KTSA.WI.Y.0012.201119T1400Z-201120T0000Z/
Benton-Carroll-Washington AR-Madison-Ottawa-Tulsa-Rogers-Mayes-
Delaware-Wagoner-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Miami, 
Tulsa, Claremore, Pryor, Grove, Jay, and Wagoner
603 PM CST Wed Nov 18 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 6 PM CST
THURSDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...In Oklahoma, Ottawa, Tulsa, Rogers, Mayes, Delaware 
  and Wagoner Counties. In Arkansas, Benton, Carroll, Washington 
  AR and Madison Counties.

* WHEN...From 8 AM to 6 PM CST Thursday.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Nov 17, 5:32 PM CST, 1 hour earlier.

Area forecast discussion, Nov 17, 5:32 PM CST, 1 hour before
Area Forecast Discussion
National Weather Service Tulsa OK
532 PM CST Tue Nov 17 2020

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Mostly clear skies and east to southeasterly winds this evening
are expected to remain common into the overnight hours. Late
tonight...winds are forecast to become more south to southeast and
begin increasing through the morning hours Wednesday. The
exception to this will KFSM where a more easterly wind should
remain common into the late morning hours. Gusty to strong winds
just above the surface are forecast overnight and will thus carry
LLWS for all TAF sites. During the day Wednesday...mostly clear
skies and a continued increase in southerly winds with gusts 20 to
near 30KT are possible for most locations. VFR conditions should
persist through the TAF period.

&&

.PREV DISCUSSION... /Issued 202 PM CST Tue Nov 17 2020/

DISCUSSION...
Sunny skies and unseasonably warm temperatures are
the rule again today as high pressure and aloft
reigns supreme. The trend of unseasonably warm temperatures
is expected to continue through Saturday as the surface
highs shifts east of the area and the low level flow
keeps a southerly component.

The biggest weather concern over the next couple of days will
be the fire weather potential. The unseasonably warm temperatures
will combine with the dry airmass and gusty south winds to
increase the fire weather danger on Wednesday. Some areas of
northeast Oklahoma could exceed Red Flag Criteria Wednesday
afternoon. The surface dew points are the trickiest part of
this forecast and have little confidence in dew points generated
by the various models and therefore the blends of those models.
The forecasted dew points for this afternoon are too high and
will likely be too high again tomorrow. Therefore, went slightly
lower than the NBM dew points for Wednesday. This does put much
of Osage County above Red Flag Criteria for Wednesday. However,
will let later shifts decide on the issuance of a Red Flag Warning
as confidence is low at this time

The gusty southerly winds on Wednesday are expected to remain
below wind advisory criteria with the greatest gusts to around
35 mph across portions of northeast Oklahoma. The gusty winds
will continue on Thursday. However, the fire danger is not
expected to be as great as moisture will be increasing across
the area on the heels of the southerly winds.

The chances of rain showers will pick up on Saturday across
northeast Oklahoma and northwest Arkansas as a cold front
moves into southeast Kansas on Friday and stalls out near
the Kansas/Oklahoma border Friday night into Saturday. There
will be greater chances of showers Saturday night into Sunday
as a mid-level shortwave moves out of the Rockies and into
the Plains, pushing the front through the area. There may
be enough elevated instability for a few rumbles of thunder
Saturday night. There will continue to be low rain chances
early next week as another mid-level shortwave moves across
the region. Unseasonably cool temperatures are anticipated
early next week behind the departing cold front.

Stayed reasonably close to the NBM (National Blend of Models]
temperatures through the period. However, did adjust temperatures
for Wednesday up a few degrees to better reflect the latest
ECMWF trend.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   46  72  54  74 /   0   0   0   0
FSM   39  71  46  74 /   0   0   0   0
MLC   44  72  51  71 /   0   0   0   0
BVO   43  72  53  74 /   0   0   0   0
FYV   39  68  46  71 /   0   0   0   0
BYV   41  68  50  72 /   0   0   0   0
MKO   42  70  50  71 /   0   0   0   0
MIO   44  69  51  72 /   0   0   0   0
F10   44  72  51  72 /   0   0   0   0
HHW   41  70  46  70 /   0   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....20
Hazardous weather outlook, Nov 17, 4:55 PM CST, 1 hour 37 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
455 PM CST Tue Nov 17 2020

ARZ001-002-010-011-019-020-029-OKZ049-053>076-181100-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
455 PM CST Tue Nov 17 2020

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

No hazardous weather is anticipated through tonight.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY...Very High Fire Weather Potential...High Wind Potential.
THURSDAY...High Wind Potential.
FRIDAY...No Hazards.
SATURDAY...Thunderstorm Potential.
SUNDAY...Heavy Rain Potential.
MONDAY...No Hazards.

EXTENDED DISCUSSION...
Fire weather concerns will peak on Wednesday with near critical
conditions expected across parts of northeast Oklahoma. Southerly
winds gusting in excess of 30 miles an hour, along with well
above normal temperatures and low relative humidity values less
than 30 percent, are forecast over much of the region. Gusty
southerly winds will continue into Thursday and Friday, but low-
level moisture will increase somewhat which will reduce the fire
potential compared to Wednesday.

This weekend, a strong cold front will move through the area
Saturday night into Sunday morning bringing with it increased
chances for showers and thunderstorms. Some locally heavy
rainfall will be possible as well with this system.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 17, 6:39 PM CSTFire Weather WatchTSAPawnee8 hr
Nov 18, 2:37 AM CSTRed Flag WarningTSAPawnee15 hr
Nov 18, 1:54 PM CSTWind AdvisoryTSACraig, Creek, Delaware, Mayes, Nowata, Okfuskee and 7 more28 hr

Nearby

Wind Advisories in Oklahoma, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.